Get E-Book on COVID-19

Q. I have thyroid problem, my HR and BP fluctuates often. Why?

Answered by
Dr. Rishu
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Dec 15, 2016 and last reviewed on: Jan 12, 2021

Hi doctor,

I had a highly varying HR (63 to 128 at rest) and BP (109/78 mmHg to 154/104 mmHg at rest) for around three days. I consulted my doctor on the third day and started taking Propranolol 20 mg thrice daily for seven days and twice a day after seven days. Yesterday night onwards, I was having discomfort and slight pain in the chest. Please help.

#

Hi,

Welcome to icliniq.com.

As seen in your brief history, there are some fluctuations in your blood pressure as well as heart rate. I would advise you to get an ECG done as soon as possible as we have to see what sort of heart rhythm are you on.

The doctor who has suggested you Propranolol must have done your ECG. So, if it is a sinus rhythm (normal fluctuating rhythm), then it is not much to worry about. But, if it is some sort of abnormal rhythm (arrhythmia), then it has to be taken care of.

Secondly, Propranolol 20 mg thrice a day is quite a heavy dose. Propranolol 10 mg twice a day should be started and should be increased every week if required.

If you are having chest discomfort after having Propranolol, then just drop the medication for this morning and noon and see if you are normal.

As of now, I would like to have a detailed history of you as cardiology suggestion can only be given after taking a detailed history.

  • What is your age? Is there any history of early onset of cardiac disease in your family?
  • From how long are you hypertensive? Are you an anxious personality? How is your sleep?
  • Do you have heartburn or gastritis or or flatulence very often? Please explain your lifestyle? Do you smoke or drink alcohol?
  • Do you have any history of arrhythmias in the family? Was Propranolol advised by your GP or cardiologist?

Revert back with the answers to the above questions to a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist

Thank you doctor,

I had an ECG before Propranolol was prescribed and it was suggested by a retired professor of medical college, a general physician. I am 31 years old. In my family, my father has undergone gone heart bypass at the age of 59 and my paternal grandmother is living on pacemaker. And, several others in the paternal family suffered with heart related problems. I am a vegetarian and I do not smoke or drink. Usually, I have good sleep, but mostly at late night. Nowadays, I am having nearly 4 to 5 hours of disturbed sleep. I am not under any kind of medication except Thyronorm 75 for thyroid for the past 3 years.

#

Hi,

Welcome back to icliniq.com.

  • When we treat a patient for hypothyroidism, we use to monitor the TSH (thyroid-stimulating hormone) level for every three months. Elevated levels of TSH can cause palpitations.
  • Keep taking Propranolol 20 mg twice a day and get a thyroid profile done.

Revert back with the reports to a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist


Was this answer helpful?

 | 

Related Questions:
Can thyroid problem cause excessive hair fall?

They are tachycardia, palpitations, nervousness, tiredness, headache, excitability, sleeplessness, tremors, anxiety and heat intolerance ...   Read full

Will increased TSH level harm the baby's brain growth?

.. stimulating hormone) is very important for the baby's brain growth as rightly said by you. Therefore, it is imperative that we treat aggressively. Target TSH in the first trimester is 0.3 - 2.5 mIU/L and therefore the doctor did not change the tr...   Read full

Does thyroid problem delay pregnancy?

.. you follow the same dose as you are not a hyperthyroid yet. Also, if you are planning for your marriage and pregnancy, then this TSH value is normal.  If the TSH (thyroid stimulating hormone) value is less than 0.3 U/mL, then the dosage of table...   Read full

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


What causes low TSH and FT4?

Query: Dear Doctor, After my tubal pregnancy my thyroids started acting low TSH 0.11 0.21 0.26 and low FT4 0.81 0.82 0.79 .076. But did not visit the doctor yet. Is it hyperactivity thyroid? Give me any advice.  Read Full »

What are the side effects of implantable cardioverter-defibrillator?

Query: Hello doctor, I would like to know if an implantable cardioverter defibrillator can cause AFib. Please explain.  Read Full »

What are the side effects of taking Potassium Chloride tablet?

Query: Hi doctor,I was not prescribed by my doctor to have Potassium chloride tablet. But, I had one tablet per day for the past two days. Is it fine to take? What will be the side effect? Please help.  Read Full »

Also Read


Sinusitis - Causes, Symptoms and Treatment
Sinusitis is the infection of the air cavities within the nasal passages. Normally, the healthy sinuses are filled with ...  Read more»
Asthma and Its Rising Incidence
This article explains about asthma and its causes. It also focuses on the benefits of starting early treatment to lead a...  Read more»
Parkinson's Disease: Historical Aspects and Current Treatment Approaches
This article discusses the historical aspects of Parkinsonism and, the evidence based approaches currently available for...  Read more»

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.